I've been on 300mg of Wellbutrin XL for about 10 years. It's generally been great for me. The major benefits for me have been weight reduction and weight maintenance. Also, (and I don't hear this much) it has been a godsend in helping me control my alcohol consumption. The only problem is after about 6 months it starts losing effectiveness and I'd start eating and drinking as if I weren't on anything. My only recourse has been to go off it completely for a period of time. Then when I start taking it again it's good for another six months. I was going off it for about 6 weeks at a time. However, during that time I'd revert back to my old self, eating and drinking much too much. So, I'd need another 3 months once I started taking it again to get back to a steady state. I just went off it again a few days ago but this time I'm going to try to be off only 3 weeks and see what happens. Does anyone have any suggestions for my situation?
Any experience with Wellbutrin XL losing effectiveness?
- 30 Jan 2016 by chrispy33
- 30 January 2016
- wellbutrin, wellbutrin xl, alcohol dependence, weight, maintenance
Added 31 Jan 2016:
Thanks so much or the advise so far. I did try an increased dose to 450mg a while back but I started having side effects I did not experience before - anxiety and restlessness, so my doc, being very cautious in that regard, said to cut back to 300mg again. He's a GP, a good one, but I don't think he's got a lot of experience with these type meds. I haven't discussed going off and on it at length with him as I don't think he'd respond well. He does ask how it's going from time to time and I'm always positive about its benefits, which is very true as I don't know where I'd be if I hadn't found this drug that's been a lifesaver for me - at least most of the time. I think I will ask again to try a higher dose for a while and see if I still experience those side effects. I don't usually like to experience any side effects with meds I take but in this case I may try to put up with them if they return for a bit longer.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Mar 2010 • 2 answers
Posted 9 Dec 2010 • 1 answer
Posted 10 Jan 2013 • 4 answers
Posted 4 Aug 2017 • 0 answers
Posted 1 Nov 2017 • 0 answers